Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 8, NWS Nashville, TN

February 7, 2019Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 7, 2019, 1:15 AM CST for Cheatham County, Tennessee. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2019, 1:15 AM CST (07:15 UTC)
Expired
Feb 7, 2019, 2:10 PM CST
In force
13 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

696 
WGUS44 KOHX 070715
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
115 AM CST Thu Feb 7 2019

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Harpeth River Near Kingston Springs affecting Cheatham County

.Runoff from rainfall yesterday will continue to cause area creeks, streams, and
rivers to rise through tomorrow. Those with interests along these rivers should
monitor levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-071915-
/O.NEW.KOHX.FL.W.0008.190207T0715Z-190207T2010Z/
/KINT1.1.ER.190207T0521Z.190207T0600Z.190207T1410Z.NO/
115 AM CST Thu Feb 7 2019

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Harpeth River Near Kingston Springs
* Until this afternoon.
* At 12AM Thursday the stage was...21.0 feet
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* The river continues to quickly rise but is forecast to crest this morning
  and fall below flood stage later today.
* At 22.0 feet...Portions of Mound Creek Road become inundated.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water 
  approaches Pinnacle Hill Road and East Kingstons Springs Road. Several 
  secondary roads near the river become impassable.

&&

LAT...LON  3630 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720             



$$
1 follow-up statement
384 
WGUS84 KOHX 071744
FLSOHX
Flood Statement
National Weather Service Nashville TN
1144 AM CST Thu Feb 7 2019

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Harpeth River Near Kingston Springs affecting Cheatham County
  Piney River Near Vernon affecting Hickman County
 
. The Harpeth River near Kingston Springs and the Piney River near Vernon
have both dropped below flood and action stages and the warning have been
cancelled. An additional 0.5-0.75 inches of rainfall is possible this
evening, but the rivers should stage below action stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-071814-
/O.CAN.KOHX.FL.W.0008.000000T0000Z-190207T2010Z/
/KINT1.1.ER.190207T0521Z.190207T1030Z.190207T1522Z.NO/
1144 AM CST Thu Feb 7 2019

The Flood Warning is cancelled for
  The Harpeth River Near Kingston Springs
* Until 02/07 14:10.
* At 11AM Thursday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water 
  approaches Pinnacle Hill Road and East Kingstons Springs Road. Several 
  secondary roads near the river become impassable.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
  inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.



&&

LAT...LON  3630 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720             



$$

TNC081-071814-
/O.CAN.KOHX.FL.W.0009.000000T0000Z-190207T1744Z/
/VERT1.2.ER.190207T0713Z.190207T1030Z.190207T1508Z.UU/
1144 AM CST Thu Feb 7 2019

The Flood Warning is cancelled for
  The Piney River Near Vernon
* Until 12/31 17:59.
* At 11AM Thursday the stage was 10.4 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.


&&



LAT...LON  3582 8757 3590 8750 3598 8747
      3589 8746 3581 8754                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 6, 11:10 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 6, 11:10 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1110 PM CST Wed Feb 6 2019

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Very heavy rainfall due to a warm front draped across the northern
part of the area, and abnormally high moisture with soundings
showing PWAT values above 1 inch, have impacted the area this
evening. Models show the warm front slowly moving northward
tonight, and heavier rainfall should come to an end before
sunrise. Before that, another 1 to 2 inches of rain, with locally
higher amounts possible, can be expected for the I-40 corridor and
northward. There will be a break in the rain from the early
morning through early afternoon before a cold front brings another
shot of rain from northwest to southeast. Amounts look to be at or
less than an inch, but with heavy rain this evening, that could
also pose some additional flooding concerns.

Updated forecast to match up with latest CAM guidance, and temp
trends overnight. Rest of the forecast is on track.

&&

.AVIATION...
06Z TAF DISCUSSION.

Shower activity is tapering off per regional radar trends, with
only light scattered showers expected for the rest of the night.
Conditions will gradually improve, however gusty winds will pick
up through the afternoon with gusts to 30 kts possible.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........05
Hazardous weather outlook, Feb 6, 5:00 AM CST, 20 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CST Wed Feb 6 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-071100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is a marginal to slight risk of severe storms Wednesday and
Wednesday night across most of Middle Tennessee. The best chance
for severe storms is around Clarksville, Dover and Erin. The primary
threat is damaging straight-line winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Rain and thunderstorms will become heavier and more widespread
today and will last into Thursday evening before a strong cold
frontal passage. Expected rainfall totals for this event range
from less than an inch across the southern Cumberland Plateau to
more than 2.5 inches around Clarksville and Land-between-the-
Lakes. Some flooding is possible in these areas, especially
Thursday and Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is unlikely today and tonight.

In the hours before

Local storm report, Feb 7, 12:50 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      MOUNT JULIET            36.21N  86.52W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            7294 HICKORY RIDGE ROAD CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER OHX1900059

FBORDEN
Local storm report, Feb 7, 12:51 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     FLASH FLOOD      MOUNT JULIET            36.21N  86.52W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            2253 BECKWITH ROAD, 4-5 FEET OF WATER RUNNING OVER THE
            ROAD. ROAD CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER OHX1900060

FBORDEN
Local storm report, Feb 7, 12:56 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            PARK AVENUE AND HARDING DRIVE CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER OHX1900061

FBORDEN
Local storm report, Feb 7, 1:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            3187 CEDAR GROVE ROAD CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER OHX1900062

FBORDEN
Local storm report, Feb 7, 1:10 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
110 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            3945 OLD ROME PK VEHICLE STALLED DUE TO FLASH FLOODING.

&&

EVENT NUMBER OHX1900063

FBORDEN
Local storm report, Feb 7, 1:11 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            MARTHA LEEVILLE ROAD AND EASTGATE BLVD VEHICLE STUCK
            DUE TO FLASH FLOODING.

&&

EVENT NUMBER OHX1900064

FBORDEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:14 PM CSTFlash Flood WarningOHXWilson2 hr
Feb 6, 6:37 PM CSTFlash Flood WarningOHXWilson113 min
Feb 6, 6:41 PM CSTAreal Flood AdvisoryOHXJackson, Smith, Trousdale3 hr
Feb 6, 6:53 PM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Houston, Humphreys, Montgomery3 hr
Feb 6, 7:03 PM CSTRiver Flood WarningOHXDavidson3 hr
Feb 6, 7:12 PM CSTSpecial Weather StatementOHXDickson, Humphreys48 min
Feb 6, 7:14 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys6 hr
Feb 6, 7:19 PM CSTTornado WarningOHXDickson26 min
Feb 6, 7:45 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Sumner, Williamson4 hr
Feb 6, 7:48 PM CSTSpecial Weather StatementOHXDavidson, Williamson42 min
Feb 6, 7:58 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Williamson32 min
Feb 6, 8:04 PM CSTFlash Flood WarningOHXDavidson, Rutherford, Wilson3 hr
Feb 6, 8:18 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson, Sumner3 hr
Feb 6, 8:30 PM CSTFlash Flood WarningOHXPutnam5 hr
Feb 6, 8:31 PM CSTSpecial Weather StatementOHXDavidson44 min
Feb 6, 8:34 PM CSTSpecial Weather StatementOHXHumphreys41 min
Feb 6, 8:54 PM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Jackson, Overton, Pickett, Putnam3 hr
Feb 6, 9:11 PM CSTAreal Flood AdvisoryOHXMacon, Robertson, Sumner, Trousdale4 hr
Feb 6, 9:31 PM CSTAreal Flood AdvisoryOHXCheatham, Clay, Cumberland, Davidson, DeKalb, Dickson and 19 more12 hr
Feb 6, 9:47 PM CSTSpecial Weather StatementOHXSmith, Wilson28 min
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXWilson59 hr
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXCheatham7 hr
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXDavidson7 hr
Feb 6, 10:55 PM CSTFlash Flood WarningOHXDeKalb, Jackson, Putnam, Smith, Wilson3 hr
Feb 6, 11:27 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Trousdale and 2 more9 hr
Feb 7, 12:28 AM CSTRiver Flood AdvisoryOHXDavidson72 hr
Feb 7, 12:31 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 7, 4:19 AM CSTRiver Flood WarningOHXHickman21 days
Feb 7, 4:29 AM CSTRiver Flood AdvisoryOHXCheatham6 hr
Feb 7, 4:33 AM CSTRiver Flood AdvisoryOHXDavidson55 hr
Feb 7, 5:39 AM CSTRiver Flood AdvisoryOHXDavidson54 hr
Feb 7, 6:39 AM CSTRiver Flood AdvisoryOHXDavidson53 hr
Feb 7, 7:56 AM CSTRiver Flood AdvisoryOHXDavidson51 hr
Feb 7, 9:49 AM CSTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more9 hr
Feb 7, 9:59 AM CSTFlash Flood WatchOHXCheatham, Clay, Davidson, Dickson, Fentress, Houston and 13 more11 hr
Feb 7, 10:32 AM CSTRiver Flood WarningOHXMontgomery7 hr
Feb 7, 1:04 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson5 hr
Feb 7, 5:57 PM CSTRiver Flood AdvisoryOHXMontgomery60 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.